Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2014, 5:02 PM CDT for Hinds County, Madison County, Rankin County, Mississippi. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2014, 5:02 PM CDT (22:02 UTC)
- Expired
- Apr 14, 2014, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 7 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:20 PM CDT | TSTM WND DMG | 2 E Clinton, MS | SEVERAL TREES DOWNED ON THE EAST SIDE OF CLINTON |
| Apr 14, 5:29 PM CDT | TSTM WND DMG | 5 W Flowood, MS | TRAFFIC LIGHT DAMAGED ALONG FORTIFICATION STREET |
| Apr 14, 5:30 PM CDT | TSTM WND DMG | Jackson, MS | LARGE TREES DOWN ON EAST RIDGE AND NORTHSIDE DRIVES |
| Apr 14, 5:48 PM CDT | TSTM WND DMG | 1 W Pisgah, MS | A TREE WAS DOWNED AT LAWRENCE RD AND TAYLOR LN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:11 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 440 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -431 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WUUS54 KJAN 142202
SVRJAN
MSC049-089-121-142300-
/O.NEW.KJAN.SV.W.0111.140414T2202Z-140414T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 502 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF BROWNSVILLE TO BOLTON TO UTICA...
AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RAYMOND AROUND 510 PM CDT.
DRY GROVE AND POCAHONTAS AROUND 515 PM CDT.
BYRAM AND TERRY AROUND 525 PM CDT.
WHITES AND RICHLAND AROUND 530 PM CDT.
PEARL AND FLORENCE AROUND 535 PM CDT.
GOSHEN SPRINGS AND FANNIN AROUND 540 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PUCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3205 9050 3248 9041 3248 8996 3257 8987
3258 8978 3245 8975 3229 8973 3205 8973
TIME...MOT...LOC 2202Z 270DEG 40KT 3253 9040 3238 9048
3210 9059
HAIL...0.88IN
WIND...60MPH
$$
DHB3 follow-up statements
532
WWUS54 KJAN 142226
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1026 PM GMT MON APR 14 2014
MSC049-089-121-142300-
/O.CON.KJAN.SV.W.0111.000000T0000Z-140414T2300Z/
RANKIN MS-MADISON MS-HINDS MS-
526 PM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HINDS...SOUTH CENTRAL MADISON AND RANKIN COUNTIES UNTIL 600 PM CDT...
AT 526 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ANNANDALE TO JACKSON TO DRY GROVE...AND MOVING EAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
RICHLAND AND PEARL AROUND 535 PM CDT.
GOSHEN SPRINGS AND FANNIN AROUND 540 PM CDT.
PISGAH AND BRANDON AROUND 545 PM CDT.
STAR AROUND 550 PM CDT.
LEESBURG AND PINEY WOODS AROUND 555 PM CDT.
CATO AND JOHNS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3205 9050 3248 9034 3248 8996 3257 8987
3258 8978 3229 8973 3205 8973
TIME...MOT...LOC 2226Z 270DEG 40KT 3248 9010 3234 9018
3210 9035
HAIL...<.75IN
WIND...60MPH
$$
DHB169
WWUS54 KJAN 142234
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
534 PM CDT MON APR 14 2014
MSC049-089-121-142300-
/O.CON.KJAN.SV.W.0111.000000T0000Z-140414T2300Z/
RANKIN MS-MADISON MS-HINDS MS-
534 PM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HINDS...SOUTH CENTRAL MADISON AND RANKIN COUNTIES UNTIL 600 PM CDT...
AT 535 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MADISON TO FLOWOOD TO TERRY...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
GOSHEN SPRINGS AND FANNIN AROUND 540 PM CDT.
MONTEREY AND PISGAH AROUND 545 PM CDT.
STAR AROUND 550 PM CDT.
LEESBURG AND PINEY WOODS AROUND 555 PM CDT.
CATO AND JOHNS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3248 9016 3248 8996 3257 8987 3258 8978
3229 8973 3205 8973 3205 9039
TIME...MOT...LOC 2235Z 270DEG 40KT 3248 8999 3234 9007
3210 9024
HAIL...<.75IN
WIND...60MPH
$$
DHB294
WWUS54 KJAN 142247
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT MON APR 14 2014
MSC049-142257-
/O.CAN.KJAN.SV.W.0111.000000T0000Z-140414T2300Z/
HINDS MS-
547 PM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HINDS COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3208 9023 3234 9010 3239 9010 3239 9007
3240 9009 3248 9008 3248 8996 3257 8987
3258 8978 3229 8973 3209 8973
TIME...MOT...LOC 2247Z 270DEG 40KT 3249 8986 3233 8992
3212 9008
$$
MSC089-121-142300-
/O.CON.KJAN.SV.W.0111.000000T0000Z-140414T2300Z/
RANKIN MS-MADISON MS-
547 PM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON AND RANKIN COUNTIES UNTIL 600 PM CDT...
AT 547 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PISGAH TO BRANDON TO FLORENCE...AND MOVING EAST AT 45
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
LEESBURG AND PELAHATCHIE AROUND 555 PM CDT.
CATO AND JOHNS AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3208 9023 3234 9010 3239 9010 3239 9007
3240 9009 3248 9008 3248 8996 3257 8987
3258 8978 3229 8973 3209 8973
TIME...MOT...LOC 2247Z 270DEG 40KT 3249 8986 3233 8992
3212 9008
HAIL...<.75IN
WIND...60MPH
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 4:08 PM CDT, 54 minutes earlier.
Area forecast discussion, Apr 14, 4:08 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT MON APR 14 2014
.DISCUSSION...
SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...CONVECTIVE COVERAGE
IS ON THE INCREASE THIS AFTERNOON AS A SHORTWAVE HELPS TRIGGER
ACTIVITY AHEAD OF A COLD FRONT. THE MOST CONDUCIVE AIR MASS FOR
SEVERE STORMS HAS BEEN SEQUESTERED TO OUR NORTHEAST/CENTRAL LOUISIANA
PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES. THESE AREAS WERE NOT
SIGNIFICANTLY AFFECTED BY THE COLD POOL FROM MORNING CONVECTION.
ACROSS THE REMAINDER OF SOUTH MISSISSIPPI...AIR MASS RECOVERY HAS
BEEN A RELATIVELY SLOW PROCESS. AT THIS POINT...SURFACE WINDS IN THIS
AREA HAVE TURNED BACK AROUND TO SOUTHEASTERLY BUT DEWPOINTS ARE
STRUGGLING TO REACH THE MID 60S. GIVEN A MORE MARGINAL AIR
MASS...THIS WILL MAKE IT DIFFICULT FOR STORMS TO MAINTAIN SEVERITY AS
THEY MOVE FARTHER EAST THIS EVENING UNLESS ADDITIONAL DESTABILIZATION
TAKES PLACE. DAMAGING WINDS AND LARGE HAIL REMAIN THE PRIMARY THREATS
WITH THE STRONGEST STORMS. A TORNADO CANNOT BE RULED OUT...BUT IT IS
DECREASINGLY LIKELY AS STORMS MOVE FARTHER EAST.
FLASH FLOODING REMAINS A PRIMARY CONCERN. DUAL POL STORM TOTAL
ACCUMULATIONS INDICATE LOCALIZED SPOTS IN WEST CENTRAL MISSISSIPPI
MAY HAVE SEEN UP TO 6 INCHES OF RAIN WITH STILL MORE TO COME.
ELSEWHERE NORTH OF I-20...WIDESPREAD 2 TO 3 INCH TOTALS HAVE BEEN
SEEN. ADDITIONAL RAIN IN THESE AREAS WILL AGGRAVATE EXISTING FLASH
FLOODING AND COULD LEAD TO NEW FLOODING. SO FAR THERE HAVE BEEN
FEWER ISSUES SOUTH OF I-20...WHERE MOST AREAS HAVE SEEN LESS THAN 2
INCHES OF RAIN. HOWEVER PERIODS OF HEAVY RAIN FROM THE LATE AFTERNOON
THROUGH THE EARLY EVENING COULD CREATE FLOODING ISSUES TONIGHT. A
FLASH FLOOD WATCH CONTINUES THROUGH 6Z.
THE SURFACE FRONT HAS ALREADY REACHED A JONESVILLE TO TALLULAH TO
GREENWOOD LINE AND WILL CONTINUE TO MAKE STEADY EASTWARD PROGRESS
THROUGH THE EVENING. ALONG THE FRONT...A BRIEF PERIOD OF GRADIENT
WINDS OF AROUND 40 MPH IS LIKELY...AND MOST ASOS/AWOS SITES HAVE BEEN
INDICATING GUSTS AROUND THIS MAGNITUDE. WITH THE SOIL SATURATED
ACROSS THE ENTIRE AREA...SOME TREES COULD BE PUSHED OVER THIS EVENING
DUE TO NON-THUNDERSTORM GUSTS. THE HEAVIEST PRECIPITATION WILL
LIKELY BE OUT OF THE AREA BY MIDNIGHT...BUT SOME SHOWERS COULD LINGER
OVER EAST MISSISSIPPI DURING THE OVERNIGHT. IT WILL TURN MUCH COOLER
WITH TEMPERATURES SLIPPING INTO THE 30S BY MORNING IN MANY AREAS WEST
OF I-55. THE PERSISTENT GRADIENT WINDS SHOULD PRECLUDE A FROST THREAT
IN THESE LOCATIONS TONIGHT. STRONG GRADIENT WINDS WILL CONTINUE INTO
THE DAY TOMORROW...AND A WIND ADVISORY MAY BE NEEDED FOR PART OF THE
AREA. GIVEN THE CURRENT PLETHORA OF PRODUCTS ALREADY IN EFFECT...WILL
DEFER TO LATER SHIFTS TO DETERMINE WHETHER THIS IS NEEDED.
DRY CONDITIONS WILL PREVAIL AS HIGH PRESSURE BUILDS IN TOMORROW AND
WEDNESDAY AS THE FOCUS TURNS TO FREEZE/HARD FREEZE POTENTIAL TUESDAY
NIGHT AND WEDNESDAY MORNING. LATEST NUMERICAL GUIDANCE ONLY ADDS TO
OUR CONFIDENCE THAT MANY AREAS WILL EXPERIENCE A FREEZE...ESPECIALLY
OVER NORTHERN AND EASTERN PORTIONS OF THE CWA...WHERE A HARD FREEZE
IS POSSIBLE. WILL CONTINUE TO HIGHLIGHT THIS THREAT IN HWO/GRAPHICAST
PRODUCTS AND FUTURE SHIFTS WILL NEED TO CONSIDER NPW PRODUCTS. /DL/
LONG TERM (THURSDAY THROUGH NEXT MONDAY)...FIRST PART OF THE
PERIOD WILL BE A TRANSITION TIME AS ZONAL FLOW BECOMES INCREASINGLY
SOUTHWEST. JET ENERGY DIVING INTO THE PACIFIC NORTHWEST WILL ALLOW A
MID LEVEL TROF TO DIG OVER THE ROCKIES AND INTO THE PLAINS BY
THURSDAY. WARM/MOIST ADVECTION LOOKS TO MOISTEN THE REGION ENOUGH FOR
SHOWERS TO BEGIN BREAKING OUT BY THURSDAY AFTERNOON AS A COLD FRONT
PULLS INTO THE MID MS VALLEY.
GFS/ECMWF DIVERGE IN THEIR SOLUTIONS FROM HERE. ECMWF RESOLVES A
POTENT SRN STREAM MID LEVEL WAVE THAT GENERATES A LARGE CONVECTIVE
MASS OVER THE NORTHERN GULF AND PUSHES EAST INTO FL BY SATURDAY.
THIS WOULD EFFECTIVELY CUT OFF THE GULF FOR ANY APPRECIABLE
DEVELOPMENT FURTHER NORTH. AM SOMEWHAT LEARY OF THIS SOLUTION.
WHILE THE GFS ALSO RESOLVES A SOUTHERN STREAM PIECE OF ENERGY THAT
IGNITES CONVECTION ALONG THE GULF COAST FRIDAY...IT KEEPS THE MID MS
VALLEY WAVE DOMINANT AND STRONG ENOUGH TO PUSH A COLD FRONT THROUGH
FRIDAY NIGHT/SATURDAY.
SOUTHERN STREAM ENERGY...IMMEDIATELY ON THE HEELS OF EXITING
SYSTEM...LOOKS TO MAKE A PASS SUNDAY/SUNDAY NIGHT...BUT MOISTURE
LOOKS SOMEWHAT LIMITED AS LOWER LEVELS WILL NOT HAVE HAD ENOUGH TIME
TO RECOVER FROM THE SCOURING OF THE PREVIOUS SYSTEM./26/
&&
.AVIATION...
CIGS AND VSBY WILL VARY SIGNIFICANTLY THROUGH 06Z AS STORMS PASS
ACROSS THE TAF SITES. A COLD FRONT IS MOVING THROUGH THE FORECAST
AREA...IT HAS PASSED GLH AND IS NEAR GWO...IT WILL CONTINUE TO PUSH
SOUTHEAST AND CLEAR KHBG AROUND 06Z. WINDS WILL SHIFT NORTHWEST AND
GUST TO 25-35 KT AFTER THE FRONTAL PASSAGE. HIGH PRESSURE WILL BRING
A RETURN TO VFR CONDITIONS TUESDAY. /SW/EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 43 56 32 64 / 80 5 0 0
MERIDIAN 47 57 27 68 / 92 6 0 0
VICKSBURG 41 60 31 66 / 53 0 0 0
HATTIESBURG 49 59 32 67 / 92 4 0 0
NATCHEZ 39 57 30 66 / 62 0 0 0
GREENVILLE 36 55 33 63 / 43 0 0 0
GREENWOOD 37 57 30 64 / 63 1 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR MSZ027>033-035>066-
072>074.
LA...FLASH FLOOD WATCH UNTIL 1 AM CDT TUESDAY FOR LAZ009-015-016-
023>026.
AR...NONE.
&&
DL/SW/EC/26Hazardous weather outlook, Apr 14, 2:05 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT MON APR 14 2014 ARZ074-075-LAZ007-008-MSZ018-019-025-026-034-151915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-WASHINGTON- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 TO 40 MPH AT TIMES TONIGHT AND TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-3 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ009-015-016-023>026-MSZ027>030-032-033-035>037-040>044-047>049- 053-054-059>061-151915- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-151915- LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 205 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY NON THUNDERSTORM WINDS RISK...LIMITED TIMING...TONIGHT THROUGH TUESDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...TONIGHT THUNDERSTORMS WITH HEAVY RAINFALL AND SOME SEVERE WEATHER ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING HOURS. THIS RAIN WILL FALL ON MANY AREAS THAT ARE ALREADY SATURATED AND MAY LEAD TO FLASH FLOODING. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AND GUST TO 35 MPH AT TIMES TONIGHT AND TUESDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=5) .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY A FROST AND FREEZE IS EXPECTED DURING THE GROWING SEASON WITH SOME DAMAGE TO UNPROTECTED TENDER VEGETATION WITH TEMPERATURES LESS THAN OR EQUAL TO 32 DEGREES FOR 1-4 HOURS ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH OR GREATER. HIGH...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH. ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH. LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 14, 4:24 PM CDT, 38 minutes before
MSZ042-043-048-142145-
MADISON MS-HINDS MS-YAZOO MS-
424 PM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES SOUTHWEST OF LITTLE YAZOO TO 5 MILES
NORTHWEST OF BROWNSVILLE AT 416 PM CDT...MOVING NORTHEAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN YAZOO...NORTH CENTRAL HINDS AND WESTERN
MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3282 9005 3273 9002 3245 9019 3243 9054
3253 9051 3271 9049
TIME...MOT...LOC 2116Z 244DEG 31KT 3268 9043 3258 9041
3250 9048
JALocal storm report, Apr 14, 4:31 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD REDWOOD 32.48N 90.80W
04/14/2014 WARREN MS EMERGENCY MNGR
A MUDSLIDE OCCURRED ALONG MS HIGHWAY 3 IN NORTHERN WARREN
COUNTY
&&
DLLocal storm report, Apr 14, 4:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 5 NE JIGGER 32.08N 91.68W
04/14/2014 FRANKLIN LA EMERGENCY MNGR
A TREE FELL ON A BOAT AND TWO FOUR WHEELERS AND A SHED
ROOF WAS BLOWN OFF AT JACKSON LANE NEAR CHASE.
&&
DCOXLocal storm report, Apr 14, 4:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG GILBERT 32.05N 91.66W
04/14/2014 FRANKLIN LA EMERGENCY MNGR
REPORT OF MULTIPLE TREES DOWN ON ROADS IN GILBERT.
&&
DCOXLocal storm report, Apr 14, 5:00 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
04/14/2014 WARREN MS EMERGENCY MNGR
REPORTS OF MULTIPLE TREES AND POWERLINES DOWN ACROSS THE
COUNTY. A TREE AND POWERLINE FELL ON A VEHICLE ON JEFF
DAVIS ROAD. NO INJURIES BUT DRIVER IS TRAPPED.
&&
DCOXLocal storm report, Apr 14, 5:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT MON APR 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 NW ROCKY SPRINGS 32.14N 90.87W
04/14/2014 WARREN MS EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN IN CAMPBELL SWAMP.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:08 PM CDT | River Flood Warning | JAN | Clay | 4 days |
| Apr 14, 1:12 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Apr 14, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 62 min |
| Apr 14, 2:21 AM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Apr 14, 2:39 AM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys | 3 hr |
| Apr 14, 2:50 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery | 60 min |
| Apr 14, 3:10 AM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Apr 14, 3:13 AM CDT | Flash Flood Warning | JAN | Issaquena, Warren, Yazoo | 9 hr |
| Apr 14, 3:34 AM CDT | Special Weather Statement | JAN | Scott | 61 min |
| Apr 14, 3:42 AM CDT | Special Weather Statement | JAN | Neshoba | 58 min |
| Apr 14, 3:45 AM CDT | Flash Flood Warning | JAN | Madison | 10 hr |
| Apr 14, 3:56 AM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 3:59 AM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Apr 14, 4:09 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 7 hr |
| Apr 14, 4:09 AM CDT | Special Weather Statement | JAN | Madison | 51 min |
| Apr 14, 4:22 AM CDT | Special Weather Statement | JAN | Newton | 58 min |
| Apr 14, 4:25 AM CDT | Special Weather Statement | JAN | Leake | 60 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | JAN | Kemper | 61 min |
| Apr 14, 4:34 AM CDT | Special Weather Statement | JAN | Rankin | 61 min |
| Apr 14, 4:37 AM CDT | Flash Flood Warning | JAN | Leake, Rankin, Scott | 9 hr |
| Apr 14, 4:38 AM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Apr 14, 4:42 AM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Apr 14, 4:54 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Apr 14, 4:55 AM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Apr 14, 4:59 AM CDT | Special Weather Statement | JAN | Lauderdale | 61 min |
| Apr 14, 5:07 AM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Apr 14, 5:31 AM CDT | Special Weather Statement | JAN | Smith | 59 min |
| Apr 14, 6:14 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 31 min |
| Apr 14, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Apr 14, 10:07 AM CDT | River Flood Warning | JAN | Jones | 72 hr |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Apr 14, 12:30 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 14, 12:37 PM CDT | Flash Flood Warning | JAN | Washington | 83 min |
| Apr 14, 12:41 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 29 min |
| Apr 14, 1:10 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 30 min |
| Apr 14, 1:17 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 58 min |
| Apr 14, 2:18 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Apr 14, 2:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 14, 2:52 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 14, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 59 min |
| Apr 14, 3:29 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 14, 3:52 PM CDT | Flash Flood Warning | JAN | Yazoo | 3 hr |
| Apr 14, 4:16 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 4:18 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 3 hr |
| Apr 14, 4:24 PM CDT | Special Weather Statement | JAN | Yazoo | 21 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 61 min |
| Apr 14, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 42 min |
| Apr 14, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Apr 14, 4:52 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 3 hr |
| Apr 14, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 14, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Apr 14, 5:57 PM CDT | Special Weather Statement | JAN | Scott | 53 min |
| Apr 14, 6:08 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 32 min |
| Apr 14, 6:28 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Apr 14, 6:35 PM CDT | Special Weather Statement | JAN | Jasper, Newton | 45 min |
| Apr 14, 6:40 PM CDT | Areal Flood Warning | JAN | Yazoo | 6 hr |
| Apr 14, 6:59 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Simpson, Warren | 8 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.